Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS Goodland, KS

April 1, 2015Sherman County, Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Apr 1, 2015, 6:58 PM MDT for Sherman County, Thomas County, Kansas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2015, 6:58 PM MDT (00:58 UTC)
Expired
Apr 1, 2015, 7:34 PM MDT
In force
36 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Sherman County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 15 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 7:05 PM MDTTSTM WND GST 6013 N Edson, KSNEAR ZERO VISIBILITY IN BLOWING DUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2215 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WUUS53 KGLD 020058
SVRGLD
KSC181-193-020200-
/O.NEW.KGLD.SV.W.0001.150402T0058Z-150402T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
658 PM MDT WED APR 1 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
  NORTHWESTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 800 PM MDT/900 PM CDT/

* AT 657 PM MDT /757 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 9
  MILES NORTHWEST OF GOODLAND...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  GOODLAND...BREWSTER AND EDSON. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 20 AND 36.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3952 10129 3923 10143 3942 10193 3957 10184
      3957 10174
TIME...MOT...LOC 0057Z 296DEG 20KT 3947 10179 

HAIL...<.75IN
WIND...70MPH

$$

007
2 follow-up statements
286 
WWUS53 KGLD 020109
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
709 PM MDT WED APR 1 2015

KSC181-193-020200-
/O.CON.KGLD.SV.W.0001.000000T0000Z-150402T0200Z/
SHERMAN KS-THOMAS KS-
709 PM MDT WED APR 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM
MDT/900 PM CDT/ FOR NORTHERN SHERMAN AND NORTHWESTERN THOMAS
COUNTIES...

AT 708 PM MDT /808 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GOODLAND...MOVING SOUTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GOODLAND...BREWSTER AND EDSON. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 20 AND 35.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
A BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3952 10130 3923 10143 3942 10192 3956 10184
      3957 10174
TIME...MOT...LOC 0108Z 296DEG 20KT 3944 10172 

HAIL...<.75IN
WIND...70MPH

$$

007
761 
WWUS53 KGLD 020134
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
734 PM MDT WED APR 1 2015

KSC181-193-020144-
/O.CAN.KGLD.SV.W.0001.000000T0000Z-150402T0200Z/
SHERMAN KS-THOMAS KS-
734 PM MDT WED APR 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERMAN AND
NORTHWESTERN THOMAS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND  
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE. 

LAT...LON 3952 10130 3923 10143 3942 10192 3956 10184
      3957 10174
TIME...MOT...LOC 0131Z 296DEG 20KT 3930 10128 

$$

007

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:08 PM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 1, 3:08 PM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
308 PM MDT WED APR 1 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 252 PM MDT WED APR 1 2015

LATEST UPPER AIR ANALYSIS AND SATELLITE DATA SHOW TWO SHORT WAVE
TROUGHS MOVING ONTO THE HIGH PLAINS WITH CUMULUS CLOUDS BEGINNING
TO DEVELOP AHEAD OF BOTH FEATURES. AT THE SURFACE A DRY LINE WAS
MOVING EAST ACROSS THE AREA...CURRENTLY NEAR HIGHWAY 25. TO THE
WEST A PRE-FRONTAL TROUGH WAS MOVING THROUGH THE AREA. BEHIND IT
WINDS HAD TURNED TO THE NORTH WITH GUSTS NEAR 35 MPH WITH THE
INITIAL PASSAGE. FURTHER NORTH A COLD FRONT WAS MOVING SOUTH
THROUGH NEBRASKA.

THERE STILL APPEARS TO BE A THREAT FOR SEVERE STORMS PRIMARILY EAST
OF HIGHWAY 283. MAIN THREAT WILL BE LARGE HAIL UP TO 1 INCH IN
DIAMETER AND WIND GUSTS OF 60 MPH. ANTICIPATE THESE STORMS TO
QUICKLY MOVE EAST OF NORTON/GRAHAM COUNTIES ONCE THEY DEVELOP.
FURTHER WEST TO ROUGHLY HIGHWAY 25 STRONG STORM TO POSSIBLY SEVERE
STORMS ARE POSSIBLE WITH THE PRIMARY THREAT BEING SEVERE WIND
GUSTS.

A SECOND AREA OF STORMS WILL DEVELOP WEST OF THE DRY LINE AS
ANOTHER UPPER LEVEL SHORT WAVE TROUGH MOVES IN FROM THE WEST. LIFT
QUICKLY OVERSPREADS THE AREA AHEAD OF THIS SECOND TROUGH...BUT THE
LIMITING FACTOR WILL BE AVAILABLE MOISTURE. ISENTROPIC ANALYSIS
HAS THE LOWEST CONDENSATION PRESSURE DEFICITS/STRONGEST LIFT OVER
THE NORTH HALF OF THE AREA...SO PLACED THE HIGHER CHANCES THERE.

DURING THE EVENING THE SHORT WAVE TROUGH WILL MOVE FAIRLY QUICKLY
ACROSS THE AREA. BEHIND IT RAINFALL WILL QUICKLY COME TO AN END.
CLOSE TO MIDNIGHT THE SHORT WAVE TROUGH SEEMS TO FILL SOME...WITH
THE BETTER LIFT MOVING TO THE NORTHEAST CAUSING CHANCES FOR RAIN
OVER THE NORTHEAST QUADRANT OF THE AREA TO DIMINISH DESPITE THE
TROUGH MOVING OVERHEAD.

IN ADDITION TO THE RAINFALL THIS EVENING...NORTH WINDS WILL
RAPIDLY INCREASE AS THE LOW LEVEL JET AND RAPID SURFACE PRESSURE
RISES MOVE THROUGH THE AREA. GUSTS APPROACHING 40 MPH ARE
CERTAINTY LIKELY DURING THE EVENING AS A RESULT. DUE TO THE VERY
DRY CONDITIONS...THERE COULD BE SOME BLOWING DUST FOR LOCATIONS
THAT HAVE NOT YET RECEIVED RAINFALL. WINDS WILL DIMINISH FAIRLY
QUICKLY AS THE LOW LEVEL JET AND RAPID PRESSURE RISES MOVE OUT OF
THE AREA.

THURSDAY MORNING ANOTHER ROUND OF RAINFALL WILL MOVE INTO THE AREA
FROM THE WEST AS AN UPPER LEVEL SHORT WAVE TROUGH MOVES OVERHEAD
AND MOISTURE INCREASES. CURRENTLY LOOKS LIKE EAST CENTRAL COLORADO
WILL HAVE THE BEST CHANCE FOR RAINFALL UNTIL LATER IN THE
AFTERNOON AS THE TROUGH MOVES EAST OVER THE REST OF THE AREA.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 223 PM MDT WED APR 1 2015

GOING INTO THE EXTENDED PERIOD...THURSDAY NIGHT BEGINS TRANSITION OF
FRONT THRU THE FORECAST AREA CLEARING THE REGION DURING THE MORNING
HOURS ON FRIDAY. HIGH PRESSURE EXPECTED TO SHIFT OVER THE PLAINS
REGION FRIDAY ON INTO NEXT MONDAY...WITH MODELS BRINGING A SHORTWAVE
AND ASSOCIATED SURFACE FRONT INTO THE REGION NEXT TUESDAY AND
WEDNESDAY.

FOR THE FROPA SET TO OCCUR THURSDAY NIGHT INTO FRIDAY...SLOW
TRANSITION TO COLDER AIR EXPECTED DUE TO SLOW MOVEMENT OF SURFACE
HIGH PRESSURE INTO REGION FROM THE N AND W...ALONG WITH MORE OF
EAST/WEST MOVEMENT OF SURFACE FRONT. WITH THE SLOW TRANSITION OF THE
COLDER AIR FROM THE N/NW...DO EXPECT PRECIPITATION TO BEGIN AS LIGHT
RAIN WITH A TRANSITION TO LIGHT RAIN/SNOW MIX AS TEMPS DROP INTO THE
MID 30S. TIMING OF COLD AIR ARRIVAL WILL NOT COINCIDE WELL WITH
MOVEMENT OF PRECIP ALONG FRONT. AS A RESULT WILL HAVE BEST CHANCES
FOR ANY SNOW ACCUM TO OCCUR MAINLY FROM THE CO/KS BORDER ON
WESTWARD. AS THE SURFACE RIDGE BUILDS DOWN OVERNIGHT...E/NE
OROGRAPHIC/UPSLOPE FLOW WILL OCCUR INCREASING CHANCE FOR MORE LIGHT
SNOW ACCUM OVER EASTERN COLORADO. IN THESE AREAS...EXPECTING AT MOST
1-2 INCHES OF ACCUM...WITH MUCH LESS AS YOU TRAVEL EASTWARD WHERE
TEMPS WILL BE TOO WARM. REST OF THE CWA WILL SEE SOME LIGHT SNOWFALL
BUT GROUND TEMPS WILL BE TOO WARM TO ALLOW FOR MUCH ACCUM.
TRANSITION LOOKS TO OCCUR CLOSE TO 06Z FRIDAY BEFORE TAPERING OFF
FRIDAY MORNING.

DRY CONDITIONS WILL THEN ENSUE AS HIGH PRESSURE BUILDS OVER THE CWA
FOR THE REST OF FRIDAY ON INTO NEXT WEEK. THE COOLER AIRMASS OVER
AREA ON FRIDAY WILL TREND UPWARDS TO ABOVE NORMAL NUMBERS
SAT/SUN/MON. LOOKING FOR HIGHS DURING THIS TIME TO RANGE IN THE
MID 60S THRU THE MID 70S...WARMEST ON MONDAY.

FOR NEXT TUESDAY AND WEDNESDAY...FRONTAL BOUNDARY WILL LINGER OVER
THE NORTHERN PORTION OF THE CWA TUESDAY...SHIFTING EASTWARD DURING
THE DAY WITH ITS PARENT LOW...SO HAVE MENTIONED ONLY SLIGHT CHANCE
FOR -RW. WEDNESDAY WITH SHORTWAVE MOVING OFF THE ROCKIES...AND LEE-
SIDE TROUGH MOVING OFF THE FRONT RANGE ALONG WITH SURFACE RIDGE TO
OUR EAST... MODELS DO INDICATE A CHANCE FOR -RW TO DEVELOP MAINLY
OVER THE WESTERN PORTION OF THE CWA...WITH SOME WEAK INSTABILITY TO
SUPPORT -TRW MENTION IN SW ZONES FOR THE AFTERNOON HOURS. HIGH TEMPS
TREND DOWN FROM THE 65-72F RANGE TUESDAY TO THE UPPER 50S WEDNESDAY
WITH INCREASING CLOUDS AND CHANCE FOR -RW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1147 AM MDT WED APR 1 2015

VFR CONDITIONS EXPECTED FOR THE TAFS. THERE WILL BE TWO ITEMS OF
CONCERN.  THE FIRST BEING THE TIMING OF STORMS AND THE SECOND
BEING TIMING WHEN THE WINDS TURN TO THE NORTH.

DID A PATCHWORK FORECAST FOR THE WINDS SINCE NO ONE MODEL SEEMED
TO HAVE A GOOD GRASP ON HOW FAST THE NORTH WINDS WOULD MOVE IN AND
HOW STRONG THEY WOULD BECOME. DO EXPECT THE WINDS TO QUICKLY
INCREASE BEHIND THE FRONT THEN INCREASE FURTHER DURING THE
EVENING. AFTER MIDNIGHT THE WINDS WILL DECLINE.

REGARDING STORMS...AM THINKING STORMS WILL MOVE IN FROM THE WEST
FOR BOTH SITES DURING THE LATE AFTERNOON/EVENING THEN ENDING
AFTER MIDNIGHT. MAIN THREAT WITH THESE STORMS WILL BE STRONG WIND
GUSTS...WHICH SHOULD NOT AFFECT KMCK BY THE TIME THE STORMS DO GET
THERE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
     KSZ027-028-041-042.

CO...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ254.

NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...JN
AVIATION...JTL
Hazardous weather outlook, Apr 1, 3:14 PM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
314 PM MDT WED APR 1 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-022115-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
314 PM MDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

RED FLAG CONDITIONS ARE EXPECTED ALONG AND SOUTH OF HIGHWAY 40 IN
EASTERN COLORADO AND NORTHWEST KANSAS TODAY. IN ADDITION ELEVATED
FIRE WEATHER CONDITIONS ARE EXPECTED ELSEWHERE DUE TO THE LOW
RELATIVE HUMIDITIES AND BREEZY WINDS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRIMARILY EAST OF
HIGHWAY 283 IN NORTHWEST KANSAS THIS AFTERNOON AND EARLY EVENING.
LARGE HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS OF 60 MPH
WILL BE THE MAIN THREATS. TO THE WEST TO HIGHWAY 25 STRONG TO
POSSIBLY SEVERE STORMS ARE POSSIBLY WITH THE PRIMARY THREAT BEING
WIND GUSTS OF 60 MPH. IN ADDITION THERE IS THE CHANCE FOR BLOWING
DUST AS WELL AHEAD OF ANY THUNDERSTORMS THAT DO DEVELOP WITH THE
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A COUPLE INCHES OF WET SNOW WILL BE POSSIBLE THURSDAY
NIGHT WEST OF THE COLORADO BORDER...WITH QUICKLY DIMINISHING EAST
OF THE COLORADO BORDER. BREEZY NORTH WINDS COULD PRODUCE AREAS OF
BLOWING SNOW AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON FOR LOCATIONS
ALONG AND EAST OF HIGHWAY 25. ANY STORM REPORTS ARE GREATLY
APPRECIATED THROUGH SOCIAL MEDIA OR BY PHONE.

JTL

In the hours before

Local storm report, Apr 1, 4:59 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     NON-TSTM WND GST OAKLEY                  39.13N 100.85W
04/01/2015  M66 MPH          LOGAN              KS   AWOS

&&

KOCHASIC
Special weather statement, Apr 1, 5:04 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM CDT WED APR 1 2015

KSZ014-015-029-012315-
GOVE KS-THOMAS KS-SHERIDAN KS-
604 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOVE...SOUTHEASTERN
THOMAS AND SOUTHWESTERN SHERIDAN COUNTIES UNTIL 615 PM CDT...

AT 601 PM CDT...AUTOMATED WEATHER SENSORS IN OAKLEY REPORTED A WIND
GUST OF 66 MPH. VIRGA OR RAIN THAT EVAPORATES BEFORE REACHING THE
GROUND IS IN THE VICINITY AND COULD PRODUCE STRONG AND POTENTIALLY
DAMAGING WINDS FOR THE NEXT 20 MINUTES OR SO. SOME BLOWING DUST AND
REDUCED VISIBILITIES ARE ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE... OAKLEY...GRINNELL...ANGELUS AND
SEGUIN.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 69 AND 90.

LAT...LON 3899 10080 3902 10082 3913 10081 3913 10087
      3920 10090 3941 10057 3918 10039
TIME...MOT...LOC 2301Z 239DEG 28KT 3917 10076

007
Special weather statement, Apr 1, 5:30 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM CDT WED APR 1 2015

KSZ014-015-028-029-020000-
LOGAN KS-GOVE KS-THOMAS KS-SHERIDAN KS-
630 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOVE...SOUTHEASTERN
THOMAS...SOUTHERN SHERIDAN AND LOGAN COUNTIES UNTIL 700 PM CDT...

AT 627 PM CDT...AUTOMATED WEATHER SENSORS IN THE OAKLEY AREA
CONTINUE TO REPORT OCCASIONAL WIND GUSTS UP TO 65 MPH. THESE HIGH
BASED SHOWERS ARE MOVING NORTHEAST AT 25 MPH. THE SUDDEN NATURE OF
THE GUSTS WILL ALSO PRODUCE SOME BLOWING DUST AND REDUCED
VISIBILITIES.

LOCATIONS IMPACTED INCLUDE...
OAKLEY...QUINTER...GRAINFIELD...GRINNELL...PARK...GOVE...WINONA...
MONUMENT...RUSSELL SPRINGS AND THE MONUMENT ROCKS.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 69 AND
106.

LAT...LON 3870 10080 3870 10146 3886 10148 3905 10148
      3934 10043 3913 10015
TIME...MOT...LOC 2327Z 239DEG 20KT 3912 10078

007
Special weather statement, Apr 1, 6:39 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM MDT WED APR 1 2015

KSZ001-013-020130-
CHEYENNE KS-SHERMAN KS-
639 PM MDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERMAN AND SOUTH
CENTRAL CHEYENNE COUNTIES UNTIL 730 PM MDT/830 PM CDT/...

AT 638 PM MDT /738 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG
OUTFLOW WINDS 12 MILES NORTH OF RULETON...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WHICH COULD CREATE
AREAS OF BLOWING DUST AND REDUCED VISIBILITIES.

LOCATIONS IMPACTED INCLUDE...
GOODLAND AND EDSON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 15 AND 27.

LAT...LON 3946 10205 3963 10195 3948 10144 3924 10159
TIME...MOT...LOC 0038Z 296DEG 20KT 3952 10192

007

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 6:39 PM MDTSpecial Weather StatementGLDSherman51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.